Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 357, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 17, 2017, 11:12 AM CDT for Latimer County, LeFlore County, Pushmataha County, Oklahoma. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2017, 11:12 AM CDT (16:12 UTC)
- Expired
- Jun 17, 2017, 12:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Latimer County, OK, LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 109 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 11:20 AM CDT | TSTM WND DMG | Panola, OK | BARN DAMAGED/DESTROYED IN PANOLA. TREE DAMAGE ALL ACROSS LATIMER COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1863 J/kg
- Mixed-layer CIN
- -439 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
250
WUUS54 KTSA 171612
SVRTSA
OKC077-079-127-171715-
/O.NEW.KTSA.SV.W.0357.170617T1612Z-170617T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1112 AM CDT SAT JUN 17 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Pushmataha County in southeastern Oklahoma...
Latimer County in southeastern Oklahoma...
Southwestern Le Flore County in southeastern Oklahoma...
* Until 1215 PM CDT
* At 1111 AM CDT, a severe thunderstorm was located 5 miles east of
Damon, moving south at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Wilburton... Clayton...
Talihina... Red Oak...
Albion... Clayton Lake State Park...
Talimena State Park... Damon...
Snow... Higgins...
Bengal... Tuskahoma...
Yanush... Robbers Cave State Park...
Stanley... Nashoba...
Kiamichi... Sardis...
Panola... Honobia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3437 9552 3502 9544 3503 9501 3451 9483
3451 9504 3436 9505
TIME...MOT...LOC 1611Z 003DEG 30KT 3487 9522
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
639
WWUS54 KTSA 171651
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1151 AM CDT SAT JUN 17 2017
OKC077-079-127-171715-
/O.CON.KTSA.SV.W.0357.000000T0000Z-170617T1715Z/
Pushmataha OK-Latimer OK-Le Flore OK-
1151 AM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHEASTERN PUSHMATAHA...SOUTH CENTRAL LATIMER AND SOUTHWESTERN
LE FLORE COUNTIES...
At 1151 AM CDT, a severe thunderstorm was located 3 miles northwest
of Nashoba, moving south at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Clayton... Talihina...
Albion... Clayton Lake State Park...
Talimena State Park... Bengal...
Nashoba... Kiamichi...
Tuskahoma... Yanush...
Honobia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3437 9541 3483 9537 3485 9498 3451 9483
3451 9504 3436 9505
TIME...MOT...LOC 1651Z 003DEG 30KT 3453 9524
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:22 AM CDT, 50 minutes earlier.
Area forecast discussion, Jun 17, 10:22 AM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1022 AM CDT Sat Jun 17 2017
.DISCUSSION...
Small complex of severe storms continues to move south southeast
across east central OK this morning. Storms should begin to
weaken/dissipate towards the noon hour. Haver updated pops to
reflect current trends...mostly in raising pops across EC and SE
OK...as those locations will be in the likely track of the
complex. Have adjusted sky condition as well...and expect clouds
to thin by early afternoon...especially rain free locations across
northeast Oklahoma. Will leave heat headlines as they are for now
as much of the area that will remain rain free will not have
afternoon temperatures impacted by current cloud cover.
Updated ZFP/AFM/ZFP out shortly.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053-058-062-
063-067-068-070>076.
Excessive Heat Warning until 9 PM CDT this evening for
OKZ054>057-059>061-064>066.
AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029.
&&
SHORT TERM...23
LONG TERM....99Hazardous weather outlook, Jun 17, 9:53 AM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 953 AM CDT Sat Jun 17 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 953 AM CDT Sat Jun 17 2017 ...SEVERE WEATHER POTENTIAL THIS MORNING... ...DANGEROUS HEAT EXPECTED THIS AFTERNOON... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing through the morning...then again late evening HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing through the morning...then again tonight. DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Late Morning. AREA AT GREATEST RISK...Northwest of a Vinita to Okemah Line. DISCUSSION... A complex of thunderstorms continues to move south southeast across portions of far eastern Oklahoma as of mid morning. This complex of storms will remain capable of producing severe wind through late morning...along with marginally severe hail as they track across east central and far southeast Oklahoma. Storms are expected to weaken towards the noon hour. Hot and humid conditions are expected again today, especially across rain free areas. Heat index values in excess of 105 degrees over a large portion of eastern Oklahoma and west central Arkansas can be expected. As clouds thin this afternoon, part of northeast Oklahoma will likely see heat indices over 110 degrees. Later this evening, a cold front will move into northeast Oklahoma and northwest Arkansas and will bring a good chance of showers and thunderstorms. A few storms could be severe with damaging winds and large hail, along with locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...Thunderstorm Potential. MONDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... The cold front will slowly move through the area Sunday, with the threat of showers and thunderstorms and a limited threat of severe weather shifting south during the day. After a brief cool down to start next week, hot weather will return mid to late week. weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, Jun 17, 10:29 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM TSTM WND DMG WEBBERS FALLS 35.51N 95.13W
06/17/2017 MUSKOGEE OK LAW ENFORCEMENT
ELECTRIC LINES DOWN ON I-40 BRIDGE NEAR WEBBERS FALLS.
TIME ESTIMATED BY RADAR.
0907 AM TSTM WND DMG 3 E FORT GIBSON 35.80N 95.20W
06/17/2017 MUSKOGEE OK EMERGENCY MNGR
SEVERAL LARGE TREES DOWN EAST OF FORT GIBSON. TIME
ESTIMATED BY RADAR.
&&
AEJLocal storm report, Jun 17, 10:32 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1032 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM TSTM WND DMG WEBBERS FALLS 35.51N 95.13W
06/17/2017 MUSKOGEE OK EMERGENCY MNGR
POWER LINES ACROSS HWY 100 IN WEBBERS FALLS. TIME
ESTIMATED BY RADAR.
&&
AEJLocal storm report, Jun 17, 10:36 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1036 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM NON-TSTM WND DMG GORE 35.53N 95.12W
06/17/2017 SEQUOYAH OK EMERGENCY MNGR
POWER POLE DOWN ON RAY FINE BLVD IN GORE. TIME ESTIMATED
BY RADAR.
&&
AEJLocal storm report, Jun 17, 10:37 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1037 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM TSTM WND DMG WEBBERS FALLS 35.51N 95.13W
06/17/2017 MUSKOGEE OK LAW ENFORCEMENT
ELECTRIC LINES DOWN ON HWY 64 BRIDGE NEAR WEBBERS FALLS.
TIME ESTIMATED BY RADAR.
&&
AEJLocal storm report, Jun 17, 10:53 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM TSTM WND DMG AFTON 36.69N 94.96W
06/17/2017 OTTAWA OK PUBLIC
TREE DOWN IN AFTON. TIME ESTIMATED BY RADAR.
0820 AM HAIL LOCUST GROVE 36.20N 95.17W
06/17/2017 E0.75 INCH MAYES OK PUBLIC
0850 AM TSTM WND GST 1 N TAHLEQUAH 35.93N 94.97W
06/17/2017 M63.00 MPH CHEROKEE OK EMERGENCY MNGR
MEASURED 1 MILE EAST OF TAHLEQUAH AIRPORT. POWER OUT IN
PARTS OF TAHLEQUAH.
0901 AM TSTM WND DMG WEBBERS FALLS 35.51N 95.13W
06/17/2017 MUSKOGEE OK EMERGENCY MNGR
POWER LINES ACROSS HWY 100 IN WEBBERS FALLS. TIME
ESTIMATED BY RADAR.
0907 AM TSTM WND DMG 3 E FORT GIBSON 35.80N 95.20W
06/17/2017 MUSKOGEE OK EMERGENCY MNGR
SEVERAL LARGE TREES DOWN EAST OF FORT GIBSON. TIME
ESTIMATED BY RADAR.
0936 AM TSTM WND DMG GORE 35.53N 95.12W
06/17/2017 SEQUOYAH OK EMERGENCY MNGR
POWER POLE DOWN ON RAY FINE BLVD IN GORE. TIME ESTIMATED
BY RADAR.
0947 AM TSTM WND DMG WEBBERS FALLS 35.51N 95.13W
06/17/2017 MUSKOGEE OK LAW ENFORCEMENT
ELECTRIC LINES DOWN ON HWY 64 BRIDGE NEAR WEBBERS FALLS.
TIME ESTIMATED BY RADAR.
0955 AM TSTM WND GST WEBBERS FALLS 35.51N 95.13W
06/17/2017 M67.00 MPH MUSKOGEE OK MESONET
&&
AEJLocal storm report, Jun 17, 10:58 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1058 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG GORE 35.53N 95.12W
06/17/2017 SEQUOYAH OK PUBLIC
FLAG POLE BLOWN DOWN IN GORE. TIME ESTIMATED BY RADAR.
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:00 AM CDT | Excessive Heat Warning | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more | 12 hr |
| Jun 17, 5:44 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 35 min |
| Jun 17, 6:14 AM CDT | Special Weather Statement | TSA | Craig | 31 min |
| Jun 17, 6:46 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 44 min |
| Jun 17, 6:55 AM CDT | Special Weather Statement | TSA | Delaware | 35 min |
| Jun 17, 7:06 AM CDT | Special Weather Statement | TSA | Delaware | 39 min |
| Jun 17, 7:16 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 44 min |
| Jun 17, 7:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 33 min |
| Jun 17, 8:00 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 60 min |
| Jun 17, 8:19 AM CDT | Special Weather Statement | TSA | Cherokee, Sequoyah | 26 min |
| Jun 17, 8:46 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 44 min |
| Jun 17, 8:51 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 39 min |
| Jun 17, 9:23 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee, Sequoyah | 52 min |
| Jun 17, 10:07 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 38 min |
| Jun 17, 10:37 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Pittsburg | 38 min |
| Jun 17, 12:15 PM CDT | Special Weather Statement | TSA | Pushmataha | 60 min |
| Jun 17, 2:53 PM CDT | Heat Advisory | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.